Alert archive / New York / Freezing Rain Advisories in 2016

Freezing Rain Advisory 3, NWS Buffalo, NY

January 25, 20165 counties in New York

NWS Buffalo, NY issued this freezing rain advisory at Jan 25, 2016, 9:34 PM EST for 5 counties in New York. It took effect at Jan 26, 2016, 12:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2016, 9:34 PM EST (02:34 UTC)
In effect from
Jan 26, 2016, 12:00 AM EST
Expired
Jan 26, 2016, 9:45 AM EST
In force
10 hr
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Jefferson County, NY, Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 118 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2016-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2016-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2755 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

307 
WWUS41 KBUF 260234
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
934 PM EST MON JAN 25 2016

NYZ006>008-261100-
/O.NEW.KBUF.ZR.Y.0003.160126T0800Z-160126T1500Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
934 PM EST MON JAN 25 2016

...FREEZING RAIN ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EST
TUESDAY.

* LOCATIONS...EASTERN LAKE ONTARIO REGION...ESPECIALLY ACROSS
  LEWIS COUNTY AND INTERIOR PORTIONS OF JEFFERSON AND OSWEGO
  COUNTIES.

* TIMING...FROM LATE TONIGHT THROUGH TUESDAY MORNING.

* ACCUMULATIONS...ICE ACCUMULATION OF A FEW HUNDREDTHS OF AN
  INCH.

* IMPACTS...A LIGHT GLAZE OF ICE WILL RESULT IN SLIPPERY ROADS AND
  WALKWAYS. MOTORISTS SHOULD EXERCISE CAUTION DURING THE MORNING
  COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED IN THE
AFFECTED AREAS, BUT NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE TREES
AND POWER LINES. INSTEAD, PATCHES OF ICE WILL CAUSE SLICK SPOTS
ON ROADWAYS AND SIDEWALKS. WALKING AND DRIVING COULD THEREFORE BE
DIFFICULT, BUT NOT IMPOSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

NYZ020-021-261100-
/O.NEW.KBUF.ZR.Y.0003.160126T0500Z-160126T1200Z/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
934 PM EST MON JAN 25 2016

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY.

* LOCATIONS...CATTARAUGUS AND ALLEGANY COUNTIES...ESPECIALLY IN
  THE TYPICALLY COOLER VALLEY LOCATIONS.

* TIMING...FROM MIDNIGHT TONIGHT THROUGH EARLY TUESDAY MORNING.

* ACCUMULATIONS...A TRACE TO A FEW HUNDREDTHS OF AN INCH OF ICE
  ACCUMULATION.

* IMPACTS...A LIGHT GLAZE OF ICE WILL RESULT IN SLIPPERY ROADS AND
  WALKWAYS. MOTORISTS SHOULD EXERCISE CAUTION DURING THE MORNING
  COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED IN THE
AFFECTED AREAS, BUT NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE TREES
AND POWER LINES. INSTEAD, PATCHES OF ICE WILL CAUSE SLICK SPOTS
ON ROADWAYS AND SIDEWALKS. WALKING AND DRIVING COULD THEREFORE BE
DIFFICULT, BUT NOT IMPOSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

APFFEL
3 follow-up statements
530 
WWUS41 KBUF 260833
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
333 AM EST TUE JAN 26 2016

NYZ006>008-261500-
/O.CON.KBUF.ZR.Y.0003.000000T0000Z-160126T1500Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
333 AM EST TUE JAN 26 2016

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATIONS...EASTERN LAKE ONTARIO REGION...ESPECIALLY ACROSS 
  LEWIS COUNTY AND INTERIOR PORTIONS OF JEFFERSON AND OSWEGO 
  COUNTIES.

* TIMING...THROUGH LATE THIS MORNING.

* ACCUMULATIONS...A TRACE TO A FEW HUNDREDTHS OF AN INCH OF ICE. 

* IMPACTS...A LIGHT GLAZE OF ICE WILL RESULT IN SLIPPERY ROADS 
  AND WALKWAYS. MOTORISTS SHOULD EXERCISE CAUTION DURING THE 
  MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED IN THE
AFFECTED AREAS...BUT NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE
TREES AND POWER LINES. INSTEAD...PATCHES OF ICE WILL CAUSE SLICK
SPOTS ON ROADWAYS AND SIDEWALKS. WALKING AND DRIVING COULD
THEREFORE BE DIFFICULT...BUT NOT IMPOSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

NYZ020-021-261200-
/O.CON.KBUF.ZR.Y.0003.000000T0000Z-160126T1200Z/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
333 AM EST TUE JAN 26 2016

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* LOCATIONS...CATTARAUGUS AND ALLEGANY COUNTIES...ESPECIALLY IN 
  THE TYPICALLY COOLER VALLEY LOCATIONS.

* TIMING...THROUGH EARLY THIS MORNING.

* ACCUMULATIONS...A TRACE TO A FEW HUNDREDTHS OF AN INCH OF ICE.

* IMPACTS...A LIGHT GLAZE OF ICE WILL RESULT IN SLIPPERY ROADS 
  AND WALKWAYS. MOTORISTS SHOULD EXERCISE CAUTION DURING THE 
  MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED IN THE
AFFECTED AREAS...BUT NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE
TREES AND POWER LINES. INSTEAD...PATCHES OF ICE WILL CAUSE SLICK
SPOTS ON ROADWAYS AND SIDEWALKS. WALKING AND DRIVING COULD
THEREFORE BE DIFFICULT...BUT NOT IMPOSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

JJR/RSH
105 
WWUS41 KBUF 261147
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
647 AM EST TUE JAN 26 2016

NYZ020-021-261300-
/O.CAN.KBUF.ZR.Y.0003.000000T0000Z-160126T1200Z/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
647 AM EST TUE JAN 26 2016

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE
FREEZING RAIN ADVISORY.

TEMPERATURES HAVE WARMED ABOVE FREEZING...THEREBY ENDING THE
THREAT OF FREEZING RAIN. FOR THIS REASON...THE ADVISORY HAS BEEN
CANCELLED.

$$

NYZ006>008-261500-
/O.CON.KBUF.ZR.Y.0003.000000T0000Z-160126T1500Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
647 AM EST TUE JAN 26 2016

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATIONS...EASTERN LAKE ONTARIO REGION...ESPECIALLY ACROSS 
  LEWIS COUNTY AND INTERIOR PORTIONS OF JEFFERSON AND OSWEGO 
  COUNTIES.

* TIMING...THROUGH LATE THIS MORNING.

* ACCUMULATIONS...UP TO AN EIGHTH OF AN INCH OF ICE.

* IMPACTS...A LIGHT GLAZE OF ICE WILL RESULT IN SLIPPERY ROADS 
  AND WALKWAYS. MOTORISTS SHOULD EXERCISE CAUTION DURING THE 
  MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED IN THE
AFFECTED AREAS...BUT NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE TREES
AND POWER LINES. INSTEAD...PATCHES OF ICE WILL CAUSE SLICK SPOTS
ON ROADWAYS AND SIDEWALKS. WALKING AND DRIVING COULD THEREFORE BE
DIFFICULT...BUT NOT IMPOSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

JJR/RSH
128 
WWUS41 KBUF 261445
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
945 AM EST TUE JAN 26 2016

NYZ006>008-261545-
/O.CAN.KBUF.ZR.Y.0003.000000T0000Z-160126T1500Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
945 AM EST TUE JAN 26 2016

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE
FREEZING RAIN ADVISORY.

TEMPERATURES RISING ABOVE FREEZING THIS MORNING WILL END THE
FREEZING RAIN THREAT.

$$

CHURCH

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this freezing rain advisory went out at Jan 25, 7:37 PM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Jan 25, 7:37 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
737 PM EST MON JAN 25 2016

.SYNOPSIS...
HIGH PRESSURE OVER THE REGION WILL GIVE WAY TO AN AREA OF LOW
PRESSURE MOVING THROUGH THE CENTRAL GREAT LAKES DURING THE DAY ON
TUESDAY. OUT AHEAD OF THE LOW PRESSURE AND ASSOCIATED COLD FRONT A
SURGE OF WARMER AIR WILL MOVE INTO THE REGION TONIGHT THROUGH
TUESDAY.  ANOTHER SHOT OF COLDER AIR WILL CONTINUE THROUGH THE
MIDDLE TO LATER PART OF THE WEEK WITH LAKE EFFECT SNOWS...BEFORE
TEMPERATURES WARM ABOVE NORMAL AGAIN OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TUESDAY/...
HIGH PRESSURE WILL CONTINUE TO MOVE EAST AND GIVE WAY TO AN AREA
OF LOW PRESSURE OVER THE UPPER MISSISSIPPI VALLEY THAT WILL MOVE
NORTHEAST INTO THE CENTRAL GREAT LAKES GENERALLY UNDERNEATH AN
UPPER LEVEL TROUGH. THE DEEPENING/STRENGTHENING SOUTHWESTERLY FLOW
OUT AHEAD OF THIS SYSTEM WILL CONTINUE TO ADVECT INCREASINGLY
MILDER AIR NORTHEASTWARD INTO OUR REGION...WHICH WILL RESULT IN
EVENING LOWS OF 25 TO 30 ACROSS THE NORTH COUNTRY AND IN THE LOWER
TO MID 30S ELSEWHERE...BEFORE TEMPERATURES START TO RISE
OVERNIGHT.

WHILE WARM AIR ADVECTION WILL BE ON THE INCREASE OUT AHEAD OF
THIS SYSTEM...AT THIS POINT IT APPEARS THAT OUR AIRMASS WILL REMAIN
DRY ENOUGH TO SUPPORT CONTINUED DRY WEATHER THROUGH MOST OF THE
NIGHT...BEFORE INCREASING MOISTURE AND LIFT SUPPORTS GRADUALLY
INCREASING PRECIP CHANCES FROM WEST TO EAST TOWARD DAYBREAK. CURRENT
TEMPERATURE PROFILES AND THE ABOVE MENTIONED EVOLUTION IN SURFACE
TEMPERATURES ARE BOTH SUPPORTIVE OF THE VAST MAJORITY OF THIS
FALLING IN THE FORM OF JUST PLAIN RAIN SHOWERS...WITH SOME FREEZING
RAIN BECOMING POSSIBLE ACROSS THE COLDER INTERIOR PORTIONS OF THE
NORTH COUNTRY TUESDAY MORNING.  WITH LOW CONFIDENCE ON THE ONSET OF
PRECIPITATION AS WELL AS THE PRECIPITATION TYPE...WILL CONTINUE TO
HOLD OFF ON THE ISSUANCE OF ANY WINTER WEATHER HEADLINES AT THIS
TIME.

THE STORM SYSTEM OVER THE UPPER GREAT LAKES ON TUESDAY MORNING WILL
PUSH ITS ASSOCIATED COLD FRONT ACROSS OUR REGION DURING THE COURSE
OF THE DAY. WHILE THIS FEATURE WILL GENERATE SCATTERED RAIN
SHOWERS...THE MAIN CONCERN WITH THIS PARTICULAR EVENT WILL BE THE
POTENTIAL FOR STRONG WINDS ALONG AND BEHIND THE FRONTAL PASSAGE.
WINDS OF 50-55 KTS JUST A COUPLE THOUSAND FEET OFF THE DECK COULD BE
PARTIALLY MIXED TO THE SURFACE WITHIN THE DEEPENING COLD AIR IN THE
WAKE OF THE FRONT DURING THE MIDDAY AND AFTERNOON...PARTICULARLY
NEAR AND DOWNWIND OF LAKE ERIE WHERE SOUTHWEST FUNNELING WILL HAVE
TO BE TAKEN INTO ACCOUNT. THIS WILL RESULT IN ADVISORY LEVEL
CRITERIA WINDS WITH SOUTHWEST GUSTS TO 55 MPH NEAR THE IMMEDIATE
LAKE ERIE SHORE LINE...WITH SLIGHTLY LOWER WIND SPEEDS SOUTH OF
LAKE ONTARIO EAST TO ABOUT THE GENESEE VALLEY.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
THERMAL PROFILES WILL CONTINUE TO STEADILY COOL BEHIND THE PASSAGE
OF THE COLD FRONT...WITH 850 MB TEMPERATURES DROPPING TO BETWEEN
-10C AND -12C BY WEDNESDAY MORNING. THIS SHOULD SERVE TO RAMP UP
LAKE CONTRIBUTIONS TUESDAY NIGHT INTO WEDNESDAY WITH PLENTY OF
LINGERING LOW LEVEL MOISTURE. A NEARLY STEADY-STATE WEST NORTHWEST
FLOW WILL FOCUS THE LAKE SNOWS EAST AND SOUTHEAST OF THE LAKES. THIS
DOES NOT LOOK LIKE A SIGNIFICANT EVENT WITH SNOWFALL AMOUNTS KEPT IN
CHECK BY MARGINAL OVER-LAKE INSTABILITY AND GRADUALLY LOWERING
INVERSION HEIGHTS. ALTHOUGH OVERALL LAKE PARAMETERS ARE NOT OVERLY
IMPRESSIVE ALWAYS HAVE TO BE WEARY WHEN SOUNDINGS SHOW LAKE INDUCED
CONVECTIVE CLOUD DEPTHS FALLING WITHIN FAVORABLE DENDRITIC GROWTH
ZONE. THINK SNOW INTENSITIES PEAK OUT FROM MID EVENING TUESDAY NIGHT
THROUGH WEDNESDAY MORNING...WITH CONDITIONS SUPPORTING AT LEAST A
COUPLE INCHES OFF LAKE ERIE...AND AT LEAST SEVERAL INCHES OFF LAKE
ONTARIO WITH PROBABLE HEADLINES NEEDED HERE AT SOME POINT IN LATER
FORECASTS. LIGHTER SNOW SHOWERS/FLURRIES ELSEWHERE.

LOW LEVEL RIDGING LOOKING TO BUILD ACROSS THE LOWER GREAT LAKES
WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. THE ASSOCIATED WARM
ADVECTION PATTERN WILL WEAKEN AND EVENTUALLY SHUT DOWN THE LAKE
SNOWS WITH A PERIOD OF DRY WEATHER BEFORE THE NEXT CLIPPER SYSTEM
WORKS INTO THE AREA LATER THURSDAY AND THURSDAY NIGHT.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
LATEST MEDIUM RANGE MODELS CONTINUE TO SHOW A TRANSITION FROM A
TROUGH ALONG THE EAST COAST TO A MORE ZONAL UPPER LEVEL PATTERN
DURING THE EXTENDED PORTION OF THE FORECAST. THIS PATTERN WILL
RESULT IN A GRADUAL WARMING TREND. HOWEVER...MODEL UNCERTAINTY
REMAINS HIGH THROUGH THE PERIOD. STILL LIKELY TO BE DEALING WITH AN
INITIAL WAVE FRIDAY...WITH JUST ENOUGH COOLING ALOFT TO PERHAPS
BRING UP A LITTLE LAKE ENHANCEMENT ON ITS DEPARTURE. ANY
ACCUMULATIONS AT THIS POINT LOOK LIMITED BASED ON THE AMOUNT OF DRY
AIR ON MODEL SOUNDINGS.

THE PATTERN THEN DE-AMPLIFIES OVER THE WEEKEND AND INTO EARLY NEXT
WEEK...SETTING UP A TIGHTENING BAROCLINIC ZONE OVER THE THE LOWER
GREAT LAKES. MODELS ARE NOT IN AGREEMENT AT THIS POINT TO EXACTLY
WHERE THE BETTER GRADIENT WILL ALIGN...BRINGING UNCERTAINTY TO THE
TRACKS OF THE NEXT SERIES OF FAST MOVING WAVES AND ASSOCIATED
PRECIPITATION PATTERN. THERMAL GRADIENT ALSO RESULTS IN
PRECIPITATION TYPE UNCERTAINTY. UNFORTUNATELY...GIVEN VAST ARRAY OF
POSSIBLE SOLUTIONS...GUIDANCE CONSENSUS BLEND APPROACH FEATURES
CHANCE OF PRECIPITATION DURING THE WEEKEND AND INTO EARLY NEXT WEEK.
CANNOT ARGUE WITH THIS AS A STARTING POINT FOR NOW...WITH FUTURE
TEMPORAL AND SPATIAL ADJUSTMENTS MORE THAN ANTICIPATED.

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
VFR UNDER MAINLY CLEAR SKIES ACROSS THE EASTERN GREAT LAKES THIS
EVENING AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. LOW LEVEL
WIND SHEAR WILL DEVELOP AS A 50KT LOW LEVEL JET ARRIVES AHEAD OF
THIS LOW. CLOUDS WILL FILL BACK IN FROM THE WEST WITH CIGS
LOWERING TO THE MVFR/LOWER VFR RANGES ALONG WITH SOME SHOWERS.
WHILE MOST OF THE PRECIP SHOULD FALL IN THE FORM OF JUST PLAIN
RAIN...SOME FREEZING RAIN MAY BE POSSIBLE TUES AM ACROSS INTERIOR
PORTIONS OF THE NORTH COUNTRY EAST OF KART.

ON TUESDAY...A COLD FRONT WILL SWEEP ACROSS THE AREA FROM LATE
MORNING INTO EARLY AFTERNOON WITH GUSTY WESTERLY WINDS TO BETWEEN 35
AND 45 KNOTS. THE INCREASING SURFACE GUSTS WILL BRING AN END TO THE
LOW LEVEL WIND SHEAR. THE WINDS AND CHANCES OF RAIN SHOWERS WILL
TAPER DOWN INTO THE LATE AFTERNOON WITH A POTENTIAL CHANGE OVER TO
SNOW.

OUTLOOK...

TUESDAY NIGHT...CHANCE OF LAKE EFFECT SNOW SHOWERS WITH LINGERING
MVFR CIGS.
WEDNESDAY...MAINLY VFR...BUT MVFR/IFR IN AREAS OF LAKE EFFECT
SNOW EAST OF THE LAKES.
THURSDAY...VFR.
THURSDAY NIGHT INTO SATURDAY...VFR/MVFR WITH A CHANCE OF SNOW
SHOWERS.

&&

.MARINE...
AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE GREAT LAKES REGION
TUESDAY...WITH A TRAILING COLD FRONT CROSSING THE LOWER LAKES. THIS
SYSTEM WILL PRODUCE A ROUND OF GALES AND CORRESPONDING ELEVATED WAVE
HEIGHTS ACROSS THE LOWER LAKES REGION INTO TUESDAY NIGHT.

WESTERLY WINDS WILL TAPER BACK SOME ON WEDNESDAY WITH LAKE EFFECT
SNOW SHOWERS EAST OF THE LAKES. SMALL CRAFT ADVISORIES MAY NEED TO
FALL THE GALE WARNINGS INTO WEDNESDAY. A CLIPPER SYSTEM WILL THEN
APPROACH LATE THIS WEEK WITH A POTENTIAL FOR ANOTHER ROUND OF SMALL
CRAFT ADVISORIES NEEDED THURSDAY INTO FRIDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY FROM 10 AM TO 6 PM EST TUESDAY FOR NYZ001>003-
     010>012-019-085.
MARINE...GALE WARNING FROM 10 AM TUESDAY TO 1 AM EST WEDNESDAY FOR
         LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 10 AM EST TUESDAY FOR LEZ040-
         041.
         SMALL CRAFT ADVISORY FROM 4 AM TUESDAY TO 1 AM EST
         WEDNESDAY FOR LEZ020.
         GALE WARNING FROM 1 PM TUESDAY TO 4 AM EST WEDNESDAY
         FOR LOZ043>045-063>065.
         GALE WARNING FROM 10 AM TUESDAY TO 1 AM EST WEDNESDAY FOR
         LOZ042-062.
         SMALL CRAFT ADVISORY UNTIL 1 PM EST TUESDAY FOR LOZ043>045.
         SMALL CRAFT ADVISORY FROM 4 AM TO 10 AM EST TUESDAY FOR
         LOZ042.

&&

SYNOPSIS...SMITH/SW
NEAR TERM...SMITH/SW/ZAFF
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...SMITH/SW/ZAFF
MARINE...SMITH/SW/ZAFF
Hazardous weather outlook, Jan 25, 3:40 PM EST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
340 PM EST MON JAN 25 2016

NYZ001>003-010-011-019-085-262045-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-CHAUTAUQUA-
SOUTHERN ERIE-
340 PM EST MON JAN 25 2016

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

LAKE EFFECT SNOW WILL EVENTUALLY DEVELOP WITH MODEST SNOW
ACCUMULATIONS POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-013-014-020-021-262045-
WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
340 PM EST MON JAN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-262045-
WYOMING-
340 PM EST MON JAN 25 2016

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-262045-
OSWEGO-JEFFERSON-LEWIS-
340 PM EST MON JAN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

DEEPENING COLD AIR IN THE WAKE OF A COLD FRONT WILL LIKELY
PRODUCE ACCUMULATING LAKE SNOWS IN THE VICINITY OF THE TUG HILL
LATE TUESDAY NIGHT THROUGH THE DAY WEDNESDAY. WHILE SEVERAL INCHES
OF SNOW ARE EXPECTED...THIS IS NOT EXPECTED TO BE A SIGNIFICANT
EVENT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-262045-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
340 PM EST MON JAN 25 2016

...GALE WARNING IN EFFECT FROM 1 PM TUESDAY TO 4 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042-062-262045-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
340 PM EST MON JAN 25 2016

...GALE WARNING IN EFFECT FROM 10 AM TUESDAY TO 1 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-262045-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
340 PM EST MON JAN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Freezing Rain Advisories in New York, 2016Every freezing rain advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.